Alert archive / Arizona / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 58, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 18, 2021, 5:43 PM MST for Gila County, Yavapai County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 5:43 PM MST (00:43 UTC)
- Expired
- Jul 18, 2021, 6:07 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gila County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 64 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1031 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2190 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
848
WUUS55 KFGZ 190043
SVRFGZ
AZC007-025-190130-
/O.NEW.KFGZ.SV.W.0058.210719T0043Z-210719T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
543 PM MST Sun Jul 18 2021
The National Weather Service in Flagstaff has issued a
* Severe Thunderstorm Warning for...
Gila County in east central Arizona...
Yavapai County in west central Arizona...
* Until 630 PM MST.
* At 542 PM MST, a severe thunderstorm was located 7 miles southwest
of Rye, or 9 miles north of Sycamore Creek, moving northwest at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rye.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3401 11143 3401 11150 3400 11150 3400 11164
3423 11155 3411 11135 3402 11137 3397 11141
TIME...MOT...LOC 0042Z 114DEG 8KT 3406 11147
HAIL...1.00IN
WIND...60MPH
$$
EL1 follow-up statement
499
WWUS55 KFGZ 190107
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
607 PM MST Sun Jul 18 2021
AZC007-025-190116-
/O.CAN.KFGZ.SV.W.0058.000000T0000Z-210719T0130Z/
Gila-Yavapai-
607 PM MST Sun Jul 18 2021
...THE SEVERE THUNDERSTORM WARNING FOR GILA AND YAVAPAI COUNTIES IS
CANCELLED...
The storm which prompted the warning near Rye has weakened below
severe limits, and no longer poses an immediate threat to life or
property. Therefore, the warning has been cancelled. However heavy
rain is still possible with this thunderstorm.
LAT...LON 3401 11143 3401 11150 3400 11150 3400 11164
3423 11155 3411 11135 3402 11137 3397 11141
TIME...MOT...LOC 0104Z 114DEG 8KT 3408 11153
$$
TPSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:56 PM MST, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 18, 2:56 PM MST, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 256 PM MST Sun Jul 18 2021 .SYNOPSIS...Scattered to numerous showers and thunderstorms are forecast to develop each afternoon through the week. Localized flash flooding will be possible with the stronger storms. Temperatures are expected to remain around normal to slightly below normal. && .DISCUSSION...Scattered to numerous showers and thunderstorms will continue to develop over northern Arizona through the afternoon hours. Isolated flash flooding will be possible across the region, with the isolated large hail threat generally remaining primarily over Gila and Yavapai counties this afternoon, where the greatest instability will remain. Not much change is forecast with regards to the overall upper level pattern through the week. High pressure should remain centered over the Four Corners Region, maintaining monsoonal flow over Arizona. No one day looks better or worse for precipitation chances, so maintained the diurnal pattern forecast of highest chances during the afternoon hours each day. && .AVIATION...For the 00Z package...Expect mainly VFR conditions through the TAF period. Scattered to numerous showers and thunderstorms are forecast through 03Z. Thunderstorms will be possible again after 18Z Monday. MVFR conditions will be possible in stronger storms. Surface winds outside of storms will generally be light. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered to numerous showers and thunderstorms will develop across northern Arizona Monday afternoon, and again Tuesday afternoon. Wetting rains, flash flooding, and gusty outflow winds will be possible. Wednesday through Friday...Numerous showers and thunderstorms are expected each afternoon. Outside of storms, expect light winds and near normal high temperatures. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...TM AVIATION...TM FIRE WEATHER...TM For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Jul 18, 12:35 PM MST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1235 PM MST SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM HEAVY RAIN 12 ENE CLINTS WELL 34.63N 111.12W
07/18/2021 M1.20 INCH COCONINO AZ PUBLIC
PUBLIC REPORT OF 1.20 INCHES OF RAIN 12
MILES EAST-NORTHEAST OF CLINTS WELL.
REPORTED RAINFALL RATE OF 1.00 INCH PER
HOUR.
&&
ELLocal storm report, Jul 18, 12:51 PM MST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1251 PM MST SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLASH FLOOD 4 S PRESCOTT AIRPORT 34.60N 112.42W
07/18/2021 YAVAPAI AZ OTHER FEDERAL
USGS RIVER GAUGE, GRWA3, MEASURED A 5 FOOT
RISE ON GRANITE CREEK NEAR WATSON LAKE DUE
TO HEAVY RAIN FROM A THUNDERSTORM.
&&
ELSpecial weather statement, Jul 18, 1:08 PM MST, 4 hours 35 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 108 PM MST Sun Jul 18 2021 AZZ016-182045- Eastern Mogollon Rim- 108 PM MST Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NAVAJO COUNTY UNTIL 145 PM MST... At 107 PM MST, Doppler radar was tracking a strong thunderstorm near Heber-Overgaard. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Heber-overgaard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3438 11047 3428 11059 3435 11068 3448 11055 TIME...MOT...LOC 2007Z 143DEG 4KT 3437 11054 ET
Local storm report, Jul 18, 2:31 PM MST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
231 PM MST SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HEAVY RAIN 4 WNW ARIZONA SNOWBOWL 35.36N 111.77W
07/18/2021 E2.55 INCH COCONINO AZ PUBLIC
SOCIAL MEDIA REPORT OF 2.55 INCHES OF HEAVY
RAINFALL NEAR HART PRAIRIE.
&&
ELLocal storm report, Jul 18, 3:35 PM MST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
335 PM MST SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM FLASH FLOOD 1 WSW HEBER-OVERGAARD 34.41N 110.59W
07/18/2021 NAVAJO AZ FIRE DEPT/RESCUE
A 10-12 INCH RISE WAS REPORTED ON HESS CREEK
IN HEBER-OVERGAARD. THE CREEK CAME OUT OF
ITS BANKS PUTTING DEBRIS ON THE ROADWAY AND
THREATENING ONE RESIDENTIAL HOME WHICH HAD
TO BE SANDBAGGED.
&&
TPSSpecial weather statement, Jul 18, 3:54 PM MST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
354 PM MST Sun Jul 18 2021
AZZ007-008-015-182345-
Western Mogollon Rim-Coconino Plateau-Yavapai County Mountains-
354 PM MST Sun Jul 18 2021
...STRONG THUNDERSTORM ALONG I-40 FROM ASH FORK TO WILLIAMS UNTIL
445 PM MST...
At 353 PM MST, Doppler radar was tracking a strong thunderstorm 10
miles east of Ash Fork, or 29 miles north of Chino Valley, moving
northwest at 5 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Williams and Ash Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3526 11213 3515 11215 3509 11227 3516 11253
3538 11240
TIME...MOT...LOC 2253Z 115DEG 6KT 3517 11232
ELThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:31 PM MST | Flash Flood Warning | FGZ | Gila | 59 min |
| Jul 18, 6:14 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 18, 6:21 PM MST | Special Weather Statement | FGZ | 24 min | |
| Jul 19, 1:48 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 19, 1:54 PM MST | Special Weather Statement | FGZ | 51 min | |
| Jul 19, 2:08 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 37 min |
| Jul 19, 2:30 PM MST | Flash Flood Warning | FGZ | Coconino | 2 hr |
| Jul 19, 3:07 PM MST | Special Weather Statement | FGZ | 23 min | |
| Jul 19, 3:28 PM MST | Special Weather Statement | FGZ | 32 min | |
| Jul 19, 3:37 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 19, 4:01 PM MST | Flash Flood Warning | FGZ | Navajo | 3 hr |
| Jul 19, 4:27 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.